MAUDE Adverse Event Report: CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 2232-0007
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected product has been received and the evaluation is pending.A follow up report will be submitted once the evaluation is completed.Patient age and dob requested but not provided.However, the event reportedly occurred in the pediatric department, therefore, it is presumed the patient was a pediatric patient.
 
Event or Problem Description
The customer reported that the pediatric department experienced a large bore iv tubing set that separated and leaked below the filter during patient use.The tubing set was replaced with a new set.Other than the increased risk of infection due to the tubing set requiring to be replaced, there was no patient harm caused by the event.
 
Additional Manufacturer Narrative
The customer¿s report that the tubing set separated and leaked below the filter was confirmed.Visual inspection observed that the set was separated at the junction of the vinyl tubing.It was noted upon receipt that the filter outlet pivot was broken off at the micron filter outlet port.Closer inspection under magnification observed stress marks at the break site.Functional testing was not performed due to the obvious breakage.The cause of the separation and leak was the condition of the set being broken into two halves at the junction of the tubing to the filter outlet.The root cause of the breakage was not determined.
 
Event or Problem Description

Brand Name
ALARIS® PUMP MODULE ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8360495
Report Number9616066-2019-00423
Device Sequence Number2254161
Product Code FPA
UDI-Device Identifier10885403463969
UDI-Public10885403463969
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2232-0007
Device Catalogue Number2232-0007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/21/2019
Supplement Report FDA Received Date04/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8100,8015, THERAPY DATE (B)(6) 2019